Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 1, NWS Louisville, KY

February 24, 2001Butler County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Feb 24, 2001, 11:37 PM CST for Butler County, Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2001, 11:37 PM CST (05:37 UTC)
Expired
Feb 25, 2001, 12:15 AM CST
In force
38 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Butler County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 11:00 PM CSTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
498 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 250539
SVRSDF
KYC031-250615-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1137 PM CST SAT FEB 24 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 1215 AM CST

* AT 1134 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTH OF ROCHESTER...OR ABOUT 29 MILES
  WEST OF BOWLING GREEN...MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ABERDEEN...LOGANSPORT...MORGANTOWN...WOODBURY AROUND 1145 PM CST

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING WINDS.
IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY
STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED
POWER LINES.

DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY
FROM WINDOWS AND ANY DOWNED POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 8:55 PM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Feb 24, 8:55 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
955 PM EST SAT FEB 24 2001

HOURLY OBSERVATIONS ACRS SDF FORECAST AREA (FA)  WERE ALREADY
FLIRTING NEAR WIND ADVISORY CRITERIA. MEAWHILE...UPR SITES AT
ILN AND BNA HAD 45 KNOTS AT 925 MB... WHILE NEW ETA WAS STILL
ADVERTISING INCREASING WND FIELDS (SFC-925 MB) THRU 06-09Z
TIME-FRAME.  WITH PRESSURE FALLS STILL ONGOING...IN CONJUNCTION
WITH ABOVE MENTIONED PARAMETERS...WE HAVE DECIDED TO ISSUE A
WND ADVISORY OVNGT FOR OUR FORECAST AREA.

WITH SUCH STRONG WND FIELDS CAN NOT RULE OUT SOME ISOLATED SVR
TSTM ACTIVITY (WRN FA) OVNGT...ALTHOUGH RADAR TRENDS HAVE
DIMINISHED SOMEWHAT LAST 30 MINUTES.

APPROPRIATE STATEMENTS ALREADY ISSUED.

.SDF...WIND ADVISORY OVERNIGHT ALL OF FORECAST AREA

STUREY

In the hours before

Special weather statement, Feb 24, 8:30 PM CST, 3 hours 7 minutes before
INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074-
251000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
930 PM EST SAT FEB 24 2001

THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE
THUNDERSTORMS EXISTS OVERNIGHT FROM THAT PART OF CENTRAL KENTUCKY
AND SOUTH CENTRAL INDIANA ALONG AND WEST OF A LINE FROM GLASGOW TO
SHELBYVILLE KENTUCKY TO MADISON INDIANA.

A STRONG COLD FRONT WILL MOVE INTO WESTERN KENTUCKY OVERNIGHT. AHEAD
OF THE FRONT...THUNDERSTORMS ARE EXPECTED TO RACE EASTWARD ACROSS
THE WESTERN HALVES OF KENTUCKY AND INDIANA.

THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. PREVAILING
WIND SPEEDS OF 25 TO 35 MPH ARE FORECAST OVER THE AREA. THESE WINDS
MAY COMBINE WITH WIND ASSOCIATED WITH THUNDERSTORMS TO PRODUCE WIND
GUSTS OVER 58 MPH.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR THE
LATEST UPDATES ON THIS WEATHER SITUATION.

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.